Post # 1
I’ve been on antibiotics for the past 10 days for a bad case of strep, tonsillitis and a chest infection. This has resulted in a yeast infection, which is only the second one I’ve had in my life. So I need some help!
I used an over the counter 3 day treatment and the itching and uncomfortable feeling has gone away, but I just noticed that there is still a weird discharge. It’s white and thick with no odor.
Does this mean that the treatment didn’t work or is this normal after using one? Do I need to get another treatment/see my doctor? Any help is appreciated!
Post # 3
@orchidaloha: Ahh! I just finished a round of antibiotics for an ear infection and got the dreaded yeast infection as well. I’ve only ever had a few yeast infections before, and I tried an OTC treatment the first time and didn’t get any relief. I called my Dr. and just said I got a yeast infection from the meds and she called in some fluconazole/diflucan to the pharmacy for me! So that’s what I do from now on and they don’t even need me to come in.. they just call it in for me and it works wonderfully. It’s two pills – you take the first one, then the second one a week later if necessary. I never need the second one and feel relief that first day after taking it! Might call and see what they say.. hope you feel better soon!
Post # 4
Most docs will call in diflucan for you if you call and tell them you were on antibiotics. One or two doses usually does it.
Post # 5
I would just call your doctor, (or their after hours line) they should be able to call you in a script. This is a very common problem with some women on antibiotics, actually I’m surprised your doc didn’t just prescribe you to begin with. It’s a one pill fix, so it’s easy.
Eat lots of yogurt in the mean time. Hope you feel better soon.
Post # 6
Lots of water, no carbs or sugar for a while, lots of veggies especially – that should help keep things calm.
But if it’s from antibiotics, it may be worth it to check into the prescription PP was talking about.
Post # 7
Thanks for all the advice ladies. My doctor just told me to take probiotics, which I couldn’t swallow due to the throat issues. I called the doctors office and they can’t fit me in until January 7th
I actually feel fine, it’s not irritated or anything. I just don’t know if the discharge is normal or not since I don’t have any other symptoms anymore and yesterday was the last day of the treatment.
Post # 8
@orchidaloha: You can get probiotics as a powder too. Most supplement stores carry them in a fridge.
Post # 9
I always have my doctor call in diflucan at the same time. Its a big relief knowing I will not be miserable while trying to make something else better.